Analytical solution of generalized three-dimensional proportional navigation

Ciann-Dong Yang, Chi Ching Yang

Research output: Contribution to journalArticlepeer-review

34 Citations (Scopus)

Abstract

Three second-order nonlinear differential equations that describe the motion of missiles guided by generalized three-dimensional proportional navigation are solved analytically without any linearization. Based on the introduction of unit angular momentum for the relative motion, a new moving coordinate system is proposed, instead of the conventional moving spherical coordinate system, to decouple the equations of motion so that relative distance and azimuths can be solved independently. It is hoped that this approach provide a systematic framework for analyzing three-dimensional guidance laws in an analytical way and bridges the mathematical gap between two-dimensional guidance laws and three-dimensional guidance laws in the nonlinear setup.

Original languageEnglish
Pages (from-to)721-724
Number of pages4
JournalJournal of Guidance, Control, and Dynamics
Volume19
Issue number3
DOIs
Publication statusPublished - 1996 Jan 1

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering
  • Aerospace Engineering
  • Space and Planetary Science
  • Electrical and Electronic Engineering
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Analytical solution of generalized three-dimensional proportional navigation'. Together they form a unique fingerprint.

Cite this